Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 57, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 10, 2011, 5:11 PM CDT for 4 counties in Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 5:11 PM CDT (22:11 UTC)
- Expired
- Jun 10, 2011, 6:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 29 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -670 J/kg
- Mixed-layer LCL
- 2445 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
155
WUUS54 KLUB 102211
SVRLUB
TXC219-303-305-445-102300-
/O.NEW.KLUB.SV.W.0057.110610T2211Z-110610T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
511 PM CDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HOCKLEY COUNTY IN NORTHWEST TEXAS.
SOUTHWESTERN LUBBOCK COUNTY IN NORTHWEST TEXAS.
NORTHWESTERN LYNN COUNTY IN NORTHWEST TEXAS.
NORTHEASTERN TERRY COUNTY IN NORTHWEST TEXAS.
* UNTIL 600 PM CDT
* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
SLIDE...OR 19 MILES NORTHWEST OF TAHOKA...AND MOVING NORTHEAST
AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE WOLFFORTH...
WOODROW...LUBBOCK...REESE CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS IN EXCESS OF 60
MPH. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3369 10224 3368 10175 3339 10170 3311 10190
3324 10234
TIME...MOT...LOC 2208Z 207DEG 28KT 3337 10202
$$1 follow-up statement
810
WWUS54 KLUB 102217
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
517 PM CDT FRI JUN 10 2011
TXC219-303-305-445-102300-
/O.CON.KLUB.SV.W.0057.000000T0000Z-110610T2300Z/
HOCKLEY TX-LUBBOCK TX-LYNN TX-TERRY TX-
517 PM CDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TERRY...NORTHWESTERN LYNN...SOUTHWESTERN LUBBOCK AND SOUTHEASTERN
HOCKLEY COUNTIES UNTIL 600 PM CDT...
AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THE STRONGEST OUTFLOW WINDS
WITH THIS STORM WERE LOCATED NEAR SLIDE...MOVING NORTHEAST AT 30
MPH. THESE STRONG WINDS WILL MOVE THROUGH WOODROW...WOLFFORTH AND
INTO LUBBOCK. IN ADDITION TO THE WINDS...A THICK CLOUD OF BLOWING
DUST WILL ACCOMPANY THE WINDS. VISIBILITIES TO NEAR ZERO WERE
REPORTED IN ROPESVILLE AT 5:15 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IF YOU ARE IN THE PATH OF
THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3369 10224 3368 10175 3339 10170 3311 10190
3324 10234
TIME...MOT...LOC 2215Z 207DEG 28KT 3342 10199
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:54 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 10, 3:54 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 354 PM CDT FRI JUN 10 2011 .SHORT TERM... A SURFACE COLD FRONT HAS PUSHED FROM ABOUT DENVER CITY TO IDALOU TO PADUCAH AND REST OF THE FORECAST IS STILL ON TRACK FOR EXPECTED EVENING CONVECTION. MOST MODELS CONTINUE TO CONVECT AROUND 21 TO 22Z ON THE CAPROCK AND SHIFT CONVECTION OFF THE CAPROCK THIS EVENING. CONVERGENCE IS MAXIMIZED ALONG THIS BOUNDARY ACROSS THE SOUTHERN AREAS AND OVER THE ROLLING PLAINS. SURFACE INSTABILITY HAS BEEN INCREASING TO BETWEEN 1000 AND 1500 J/KG ACROSS SOUTHERN AREAS AND OVER THE ROLLING PLAINS WITH THE CAP ERODING FROM THE WEST. A FEW MID LEVEL RETURNS HAVE BEEN NOTED ACROSS THE PANHANDLE AND SOUTHWESTERN SOUTH PLAINS THUS FAR. WILL EXPECT THIS TREND TO CONTINUE FOR THE NEXT SEVERAL HOURS AS THE UPPER LEVEL WAVE DRAWS CLOSER. PROSPECTS FOR CONVECTION ON SATURDAY AFTERNOON LOOK TO BE DECREASED. A MUCH LESS DEFINED UPPER LEVEL WAVE WILL TAKE A SIMILAR TRACK TODAYS WAVE BUT LIFT WILL BE STRONGER OVER THE PANHANDLE AND WESTERN OKLAHOMA. SURFACE DEW POINTS WILL BE IN THE 50S OVER A MORE WIDESPREAD AREA BUT VERY WARM TEMPERATURES WILL AGAIN LEAD TO HIGH LCLS. WILL LIMIT SLIGHT CHANCES OF CONVECTION OVER THE EXTREME SOUTHERN AND SOUTHEASTERN TEXAS PANHANDLE. JDV && .LONG TERM... AS MENTIONED ABOVE...CHANCES FOR PRECIP OVER THE REGION FOR SATURDAY NIGHT LOOK TO BE FAIRLY SLIM AS BETTER LIFT CONTINUES TO PUSH NORTHEAST AWAY FROM THE REGION AND HAVE REMOVED POPS AS A RESULT. STILL APPEARS THAT A RETURN TO HOT AND DRY CONDITIONS WILL THEN ENSUE FOR MUCH OF NEXT WEEK. ONLY HOPE FOR A CHANGE IN THE PATTER WILL BE BY WEDNESDAY AS THE ECMWF AND CMC BOTH CONTINUE TO BRING A FRONT INTO THE REGION...WHILE THE 12Z GFS HAS BACKED OFF AND HOLDS THE FRONT ACROSS THE NORTHERN PANHANDLES. ALSO HOPE THAT THE ECMWF AND CMC CONTINUE THE TREND OF TRYING TO BUILD THE RIDGE OVER THE WESTERN CONUS WHICH MAY FINALLY BRING US SOME NORTHWEST FLOW. GOOD NEWS IS THAT HEIGHTS WILL DECREASE SOME TOWARDS THE END OF NEXT WEEK WHICH SHOULD HELP TO COOL TEMPS SOMEWHAT...BUT WILL HAVE TO WAIT AND SEE HOW THE MODELS EVOLVE SINCE THE SEEMINGLY EVER-PRESENT RIDGE AXIS NEARBY MAY NOT SHIFT FAR ENOUGH WEST TO REDUCE TEMPS BY MUCH. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 93 62 97 65 / 10 20 20 10 10 TULIA 63 97 65 100 68 / 40 20 20 10 10 PLAINVIEW 62 95 67 98 68 / 40 20 20 10 10 LEVELLAND 64 98 68 100 69 / 20 20 20 10 10 LUBBOCK 65 99 70 101 70 / 30 20 20 10 10 DENVER CITY 63 100 68 102 69 / 10 20 20 10 10 BROWNFIELD 63 98 68 100 69 / 10 20 20 10 10 CHILDRESS 70 97 73 103 73 / 60 20 20 10 10 SPUR 67 98 71 102 72 / 50 20 20 10 10 ASPERMONT 72 98 74 103 74 / 50 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 01/14
Hazardous weather outlook, Jun 10, 11:11 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1111 AM CDT FRI JUN 10 2011 TXZ021>044-111615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1111 AM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THE COMBINATION OF A COLD FRONT AND DRYLINE WILL BRING A CHANCE OF THUNDERSTORMS TO MUCH OF THE REGION LATE THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND EAST OF THE INTERSTATE 27 AND HIGHWAY 87 CORRIDOR. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING...PARTICULARLY ACROSS THE EXTREME SOUTHEASTERN TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 10, 4:04 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 404 PM CDT FRI JUN 10 2011 TXZ040-041-102130- LYNN-TERRY- 404 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR TERRY AND LYNN COUNTIES... AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 20 MILES SOUTH OF BROWNFIELD...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. AP/GS
Special weather statement, Jun 10, 4:18 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 418 PM CDT FRI JUN 10 2011 TXZ036-042-102145- CROSBY-GARZA- 418 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GARZA AND CROSBY COUNTIES... AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF POST...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM. AP/GS
Special weather statement, Jun 10, 4:24 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 424 PM CDT FRI JUN 10 2011 TXZ035-102200- LUBBOCK- 424 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK COUNTY... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 9 MILES NORTH OF SLATON...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 10, 4:42 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 442 PM CDT FRI JUN 10 2011 TXZ036-042-043-102245- CROSBY-GARZA-KENT- 442 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR KENT...GARZA AND CROSBY COUNTIES... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN CLUSTER OF STRONG THUNDERSTORM FROM NEAR POST TO JUSTICEBURG...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jun 10, 4:45 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
445 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 2 S BROWNFIELD 33.15N 102.27W
06/10/2011 M61 MPH TERRY TX MESONET
&&
EVENT NUMBER LUB1100141
LINDLEYLocal storm report, Jun 10, 4:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
457 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST IDALOU 33.66N 101.68W
06/10/2011 E60 MPH LUBBOCK TX CITY OFFICIAL
CITY HALL EST GUSTS
&&
EVENT NUMBER LUB1100142
LINDLEYThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:08 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 67 min |
| Jun 10, 4:41 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Hale, Lubbock | 49 min |
| Jun 10, 4:54 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 66 min |
| Jun 10, 5:05 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 40 min |
| Jun 10, 5:34 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Hockley, Lamb, Lubbock | 41 min |
| Jun 10, 5:43 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 32 min |
| Jun 10, 6:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, King | 52 min |
| Jun 10, 6:33 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.